advertisement
Question
Posted by: Anel | 2012/04/18

MMR vaccine affecting period?

Dear Doc,

My husband and I have been trying to get pregnant for the past 8 months, so I have been keeping close track of my periods.

Up to 2 months ago, my periods were very regular (27/28 days).

Saw a gynae in February, she prescribed the MMR vaccine for me since my blood tests showed that I was not immune against rubella.

Since the MMR vaccination, I have had 2 periods, and they were both very late (35 days!). Could there be any relationship between getting the vaccination and having late periods? It just seems very coincidental considering my 27/28 day track record for the past months before the vaccination.

On top of that , I have SLE, so yesterday my Rheumatologist said that my gynae should not have let me have the MMR vaccination because of my lupus. I have had a bad flare up over the past month (that is why I went to see my Rheumy) and his opinion is that my flare up is directly related to the vaccination.

Any thoughts much appreciated!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The MMR should not affect your periods. I cannot comment on the lupus flare.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: gynaedoc | 2012/04/23

The MMR should not affect your periods. I cannot comment on the lupus flare.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement